Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 18, 2013, 5:58 PM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2013, 5:58 PM MDT (23:58 UTC)
- Expired
- May 18, 2013, 6:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 6:04 PM MDT | HAIL 1.5 | 8 S Paxton, NE | PUBLIC REPORT OF 1.5 INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 1:42 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
126
WUUS53 KLBF 182358
SVRLBF
NEC101-111-135-190045-
/O.NEW.KLBF.SV.W.0045.130518T2358Z-130519T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM MDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
WEST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
NORTHEASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 645 PM MDT/745 PM CDT/
* AT 557 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
PAXTON...AND MOVING NORTH AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAXTON...SUTHERLAND RESERVOIR STATE RECREATION AREA...SARBEN...
NEVENS...KEYSTONE...BROGANVILLE...SUTHERLAND...O'FALLONS...
HERSHEY...COKER AND BIG BALD HILL.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 134 AND 165.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 12 AND 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4135 10163 4135 10086 4082 10116 4087 10156
TIME...MOT...LOC 2358Z 195DEG 28KT 4100 10130
HAIL...1.50IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 5:21 PM MDT, 37 minutes earlier.
Area forecast discussion, May 18, 5:21 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 621 PM CDT SAT MAY 18 2013 .SYNOPSIS... ISSUED AT 235 PM CDT SAT MAY 18 2013 AT H5 UPPER TROUGH OVER THE ROCKIES AND RIDGING INTO GREAT LAKES. AT THE SURFACE SURFACE LOW OVER NORTHWEST KANSAS WITH INVERTED TROUGH INTO CENTRAL SOUTH DAKOTA AND DRY LINE FROM EASTERN COLORADO THROUGH THE TEXAS PANHANDLE. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 235 PM CDT SAT MAY 18 2013 TSTMS EXPECTED THROUGH MUCH OF THE NIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. INITIAL ROUND OF STORMS EXPECTED TO DEVELOP/MOVE NORTHEAST FROM SOUTHWEST NEBRASKA...THROUGH CENTRAL AND INTO NORTH CENTRAL NEBRASKA. BACKED SFC WINDS TO THE SOUTHEAST ARE EXPECTED ACROSS MOST OF SOUTHWEST NEBRASKA...WITH SPEEDS INCREASING JUST OFF THE SFC EARLY THIS EVENING. THE TIME FRAME FROM 600 PM CDT TO 900 PM CDT LOOKS TO BE THE MOST FAVORABLE FOR TORNADO DEVELOPMENT ACROSS SOUTHWEST NEBRASKA. IN ADDITION TO THE TORNADO THREAT...VERY LARGE HAIL...POSSIBLE BASEBALL SIZE OR LARGER...IS EXPECTED. STORMS WILL LIKELY MERGE EARLY THIS EVENING INTO A COMPLEX AS THEY ADVANCE NORTHEAST TOWARD CENTRAL AND NORTH CENTRAL NEBRASKA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM THE COMPLEX. AFTER THIS INITIAL ROUND...ADDITIONAL ELEVATED TSTMS ARE POSSIBLE JUST ABOUT ANYWHERE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THESE WILL BE THE RESULT OF A STRENGTHENING LOW LEVEL JET AND CONTINUED LARGE SCALE ASCENT. MODELS NOT IN VERY GOOD AGREEMENT SUNDAY...AND THIS IS NOT A SURPRISE DUE TO THE LARGE AMOUNT OF CONVECTION EXPECTED TONIGHT. BASICALLY A LARGE UPPER LEVEL LOW WILL SLOWLY MIGRATE EAST ACROSS THE CENTRAL PLAINS SUNDAY AND BEYOND. CONVECTION WILL LIKELY DICTATE THE ACTUAL LOCATION OF THE FEATURE. FOR NOW IT APPEARS IT MAY BE IN OR VERY NEAR THE FORECAST AREA SUNDAY...SO HIGHER POPS WILL BE MAINTAINED. THERE COULD BE SOME STRONGER STORMS ALONG THE COLD FRONT THAT WILL BE LOCATED IN CENTRAL NEBRASKA DURING THE LATE AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 235 PM CDT SAT MAY 18 2013 MODELS HAVE SOME PROBLEMS WITH HANDLING OF H5 LOW FOR THE NEXT SEVERAL DAYS BUT STILL ALL IN ALL WITH SUBTLE DIFFERENCES WIDE SPREAD PRECIPITATION EXPECTED FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH WEDNESDAY. THIS WILL BRING CONCERNS FOR HYDROLOGY. SEVERE WEATHER FOCUS OVER NORTH CENTRAL NEBRASKA ON SUNDAY EAST OF A LINE FROM AINSWORTH TO BROKEN BOW. NAM FASTEST AND DRIEST MODEL AND OUTLIER FROM EC AND GFS. HAVE TRENDED MORE TOWARDS THE EC AND GFS SLOWER SOLUTION. MODELS HAVE WARMED SOME IN THE EXTENDED WITH +6C AT 850MB BY 12Z WEDNESDAY AND THEN A GRADUAL INCREASE THROUGH THE END OF THE PERIOD. NEXT SYSTEM MOVES INTO WESTERN NEBRASKA THURSDAY INTO SATURDAY. HAVE RETAINED SLIGHT CHANCES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 619 PM CDT SAT MAY 18 2013 THUNDERSTORMS ARE THE MAIN CONCERN FOR AVIATION WEATHER THIS AFTERNOON AND OVERNIGHT. THUNDERSTORM COVERAGE AND INTENSITY WILL INCREASE THIS EVENING IN WESTERN NEBRASKA. THERE IS A SIGNIFICANT RISK OF WIND GREATER THAN 35G45KT IN AND NEAR THE STORMS ALONG WITH HAIL OF ONE INCH DIAMETER OR GREATER. AT THIS TIME...IT APPEARS THAT THE STORMS WILL MAKE THEIR WAY NORTHWARD OUT OF NORTH CENTRAL NEBRASKA AFTER 08Z. THE PRIMARY THREAT IN CENTRAL AND SOUTHWEST NEBRASKA IS EXPECTED TO BE FROM 23-05Z. LOW LEVEL MOISTURE REMAINING IN THE WAKE OF THE STORMS WILL BRING AT LEAST A SLIGHT CHANCE OF PATCHY FOG AND SOME MARGINAL CEILINGS. THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AFTER 15Z...ESPECIALLY IN NORTHERN AND EASTERN NEBRASKA. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...SPRINGER
Hazardous weather outlook, May 18, 8:40 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 940 AM CDT SAT MAY 18 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-191445- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 940 AM CDT SAT MAY 18 2013 /840 AM MDT SAT MAY 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED BEGINNING LATE IN THE AFTERNOON THROUGH THE OVERNIGHT HOURS TONIGHT. SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST NEBRASKA LATE THIS AFTERNOON NEAR HAYES CENTER...IMPERIAL...OGALLALA AND OSHKOSH. THE ACTIVITY WILL SPREAD EAST AND NORTHEAST THROUGHOUT THE EVENING HOURS AND INTO NORTHERN AND NORTHEAST NEBRASKA TONIGHT. TORNADO POTENTIAL WILL INCREASE BETWEEN 6 AND 9 PM AND THE AREA OF GREATEST CONCERN WILL BE FROM STAPLETON SOUTH THROUGH NORTH PLATTE...HAYES CENTER AND STOCKVILLE. VERY LARGE HAIL...PERHAPS BASEBALL SIZE OR LARGER...IS EXPECTED AS STORMS DEVELOP ACROSS SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND RAPIDLY BECOME SEVERE. VERY LARGE HAIL WILL BE POSSIBLE THIS EVENING ALONG AND WEST OF A LINE FROM VALENTINE TO BROKEN BOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL SLOWLY MOVE EAST...AND BE LOCATED ACROSS EASTERN PORTIONS OF NORTH CENTRAL INTO CENTRAL NEBRASKA SUNDAY AFTERNOON. THUNDERSTORMS...A FEW POSSIBLE SEVERE...ARE AGAIN POSSIBLE SUNDAY AFTERNOON ALONG THE THE FRONT. THE AREA EAST OF A LINE FROM ONEILL TO BROKEN BOW WILL BE THE AREA OF CONCERN FOR SEVERE STORMS. LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS WILL BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Special weather statement, May 18, 3:11 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM MDT SAT MAY 18 2013 NEZ004-094-182200- SHERIDAN NE-WESTERN CHERRY NE- 311 PM MDT SAT MAY 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 400 PM MDT... AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAYONNE...OR 12 MILES EAST OF GORDON... MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IRWIN... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA... HOOVER LAKE... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 112 AND 129. POWER
Local storm report, May 18, 3:41 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
441 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 8 ESE ARTHUR 41.53N 101.55W
05/18/2013 E1.00 INCH ARTHUR NE PUBLIC
MOST STONES WERE PEA TO DIME SIZE AND WERE COVERING THE
GROUND. THERE WERE A FEW QUARTER SIZED STONES.
&&
SNIVELYLocal storm report, May 18, 4:00 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 7 NNE BRULE 41.19N 101.84W
05/18/2013 E1.00 INCH KEITH NE PUBLIC
&&
SNIVELYLocal storm report, May 18, 4:20 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 13 E ARTHUR 41.57N 101.44W
05/18/2013 E1.00 INCH ARTHUR NE PUBLIC
STONES RANGED EVERYWHERE FROM PEA TO QUARTER SIZE.
&&
SNIVELYLocal storm report, May 18, 5:35 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 13 N HAY SPRINGS 42.87N 102.69W
05/18/2013 E1.00 INCH SHERIDAN NE PUBLIC
&&
SNIVELYLocal storm report, May 18, 5:51 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 7 S IMPERIAL 40.41N 101.64W
05/18/2013 E2.50 INCH CHASE NE PUBLIC
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:05 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 40 min |
| May 17, 6:15 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 45 min |
| May 17, 6:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 41 min |
| May 17, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
| May 17, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 45 min |
| May 17, 7:45 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 45 min |
| May 17, 7:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| May 17, 8:22 PM MDT | Tornado Warning | LBF | Garden, Grant | 38 min |
| May 17, 8:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| May 17, 8:55 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 50 min |
| May 17, 9:31 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| May 17, 9:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 45 min |
| May 17, 10:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| May 18, 12:38 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 67 min |
| May 18, 1:30 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| May 18, 3:13 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 47 min |
| May 18, 3:20 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 25 min |
| May 18, 3:40 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 50 min |
| May 18, 3:59 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 46 min |
| May 18, 5:07 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
| May 18, 5:31 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 44 min |
| May 18, 5:32 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 43 min |
| May 18, 5:37 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
| May 18, 5:40 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 50 min |
| May 18, 5:43 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.